Hail, Morton
- When
- August 4, 3:55 PM CST to 4:00 PM CST
- Where
- Morton County, 15 mi NE of Flasher
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.600, -101.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 4, 2:10 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT FRI AUG 4 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT A SURFACE LOW...OVER WESTERN NORTH DAKOTA...AND ITS ATTENDANT WARM AND COLD FRONTS WILL PROVIDE FOCUS FOR THUNDERSTORMS STATEWIDE TONIGHT...AND IN MY EXTREME EASTERN FORECAST AREA SATURDAY MORNING. CAPPING IN THE WARM SECTOR IS STRONG BUT WE MAY YET STILL REACH CONVECTIVE TEMPERATURES. AN IMPULSE MOVING EAST ACROSS SASKATCHEWAN MAY LIGHT UP ACTIVITY AGAIN NORTH OF THE WARM FRONT...NEAR THE INTERNATIONAL BORDER. IN THE FAR WEST THE ARRIVAL OF THE COLD FRONT MAY ALSO SET OFF STORMS. UPPER LEVEL RIDGE BUILDING SATURDAY AFTERNOON WILL DRY THE WEATHER OUT AGAIN. THE RIDGE WILL REMAIN IN A FAVORABLE POSITION FOR CONTINUED DRYING UNTIL MONDAY NIGHT WHEN RETURNING MOISTURE MAY DESTABILIZE THE ATMOSPHERE. WILL WAIT A COUPLE OF MORE MODEL RUNS TO CONFIRM THIS SCENARIO BEFORE PUTTING IN POPS FOR MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT EXTENDED FORECAST CONTINUES WITH A SURFACE FRONTAL SYSTEM MID-WEEK THAT WILL BE THE FOCUS OF MUCH WARMER TEMPERATURES ONCE AGAIN AND THE CHANCE FOR SHOWERS AND THUNDERSTORM TUESDAY NIGHT AND WEDNESDAY. MAX TEMPS INCREASED SLIGHTLY FROM GUIDANCE DUE TO THE CONTINUED DROUGHT CONDITIONS. UPPER LEVEL RIDGE BREAKS DOWN WITH THE THUNDERSTORMS BUT REBUILDS QUICKLY TO THE WEST. LATE IN THE PERIOD MODEL INCONSISTENCIES INCREASE AND CONFIDENCE DECREASES. && .FIRE WEATHER... RHS OF 20 PERCENT AND POST COLD FRONTAL WINDS OF 20 TO 30 MPH WILL REQUIRE A RED FLAG WARNING FOR THE SOUTHWEST AND SOUTH CENTRAL SATURDAY AFTERNOON AND EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ019-NDZ020-NDZ034-NDZ035-NDZ036-NDZ042-NDZ045-NDZ046-NDZ047- NDZ050. RED FLAG WARNING FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022- NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036-NDZ040-NDZ041-NDZ042- NDZ043-NDZ044-NDZ045-NDZ046-NDZ047-NDZ050. && RSL/CP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 443 AM CDT FRI AUG 4 2006 NDZ001-002-009-010-017-018-031>033-040-041-043-044-050945- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER..SOME THUNDERSTORMS MAY CONTAIN WIND GUSTS UP TO 50 MPH. DRY THUNDERSTORMS MAY ALSO DEVELOP...MAINLY IN SOUTHWEST NORTH DAKOTA. THIS COULD BE A CONCERN DUE TO THE POSSIBLE IGNITION OF WILDFIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NDZ019>022-034>036-042-045>047-050-050945- MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX- EMMONS-LOGAN-MCINTOSH- 443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTH WINDS...VERY LOW RELATIVE HUMIDITIES AND THE THREAT FOR DRY THUNDERSTORMS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS CONCERN. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A TROUGH OF LOW PRESSURE. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH DAMAGING WIND BEING THE LARGEST CONCERN...ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NDZ003>005-011>013-023-025-037-048-051-050945- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER- STUTSMAN-LA MOURE-DICKEY- 443 AM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A NEARLY STATIONARY WARM FRONT AND ADVANCING TROUGH OF LOW PRESSURE WILL LEAD TO THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL BE IN THE SOUTH CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. JC
The Bismarck radar (KBIS), 27 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528105.